Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

January 24, 2021Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jan 24, 2021, 4:29 PM CST for Pushmataha County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 24, 2021, 4:29 PM CST (22:29 UTC)
Expired
Jan 24, 2021, 5:00 PM CST
In force
31 min
Issued by
NWS Tulsa, OK

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

904 
WWUS84 KTSA 242229
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
429 PM CST Sun Jan 24 2021
 
OKZ049-053-242300-
Choctaw OK-Pushmataha OK-
429 PM CST Sun Jan 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 500 PM CST...

At 429 PM CST, a strong thunderstorm was located 4 miles southeast of
Oleta, moving northeast at 60 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Oleta...                          Corinne...
Sobol...                          

LAT...LON 3417 9541 3450 9505 3449 9504 3425 9505
      3424 9515 3410 9516 3405 9526
TIME...MOT...LOC 2229Z 225DEG 60KT 3417 9527 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jan 24, 1:37 PM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Jan 24, 1:37 PM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
137 PM CST Sun Jan 24 2021

.DISCUSSION...
Showers and thunderstorms are expected to become widespread
across eastern Oklahoma and western Arkansas tonight as a
mid-level shortwave currently spinning over southern Arizona
ejects to the northeast. This mid-level feature is expected to
be centered over southwest Kansas by sunrise Monday. Meanwhile,
the associated surface low is beginning to take shape across
southwest Texas. This surface low will track to the north-northeast
along a surface boundary that stretches from southwest Texas into
northeast Oklahoma tonight into Monday morning. This will allow a
warm front to surge to near I-40 by sunrise Monday and drag a
cold front through the region late tonight into Monday morning.
With that said, abundant deep moisture is expected to surge into
the region tonight and interact with the aforementioned lifting
mechanisms to produce widespread showers and storms across the
area tonight into Monday morning. While most of the storms
are expected to be elevated in nature, there will be adequate
elevated instability and deep layer shear for some of these
storms to become strong to severe with large hail the main concern.
There will possibly be a brief window for surface based storms
to develop along the cold front as it moves through the warm
sector across southeast Oklahoma overnight. These storms could
potentially produce damaging winds and even a brief tornado.
In addition to the severe weather potential, locally heavy rainfall
will be possible. Most areas will see around one inch of rain tonight
into Monday morning. However, some areas across northeast Oklahoma
into northwest Arkansas could see upwards of 2.5 inches of rain. This
could cause some flooding of low lying areas.

Temperatures tonight into Monday will be rather tricky with warm
air surging into portions of the region tonight and a possible
warm up Monday afternoon as skies clear out. Have stayed close
to the NBM temperatures. However, the potential for a temperature
bust is significant.

The next chances for precipitation will be late Tuesday night
into Wednesday morning as the next mid-level shortwave moves
out of the Southwest and across the area. The precipitation is
expected to fall as a wintry mix of rain and snow with the
greatest potential for accumulating snow across portions of
northeast Oklahoma and northwest Arkansas. Current forecast
snow accumulations are generally less than an inch. However,
there is the potential for greater accumulations across northwest
Arkansas. This forecast will continue to be refined as we move
closer to the event. At this time, it looks like there could
be some travel impacts across northwest Arkansas. Stay tuned.

High pressure will prevail after the Wednesday system departs
through the remainder of the work week. The next chances of rain
will arrive Saturday with the approach of the next storm system.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   50  55  28  45 /  90  20   0   0
FSM   51  65  33  54 / 100  90   0   0
MLC   54  62  31  52 / 100  30   0   0
BVO   45  52  25  41 / 100  30   0   0
FYV   49  60  28  49 / 100  90   0   0
BYV   48  60  31  48 / 100 100   0   0
MKO   49  58  29  46 / 100  40   0   0
MIO   47  56  27  43 / 100  70   0   0
F10   51  58  28  47 / 100  20   0   0
HHW   54  64  35  58 / 100  40   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Jan 24, 12:45 PM CST, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1245 PM CST Sun Jan 24 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1245 PM CST Sun Jan 24 2021

...SEVERE STORMS POSSIBLE TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...South of Interstate 40.
	ONSET...After midnight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...After 6 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and far northwest Arkansas.
	ONSET...After midnight.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...After midnight.

DISCUSSION...

There is an elevated threat of severe storms across far southeast
Oklahoma tonight. There is a limited threat of severe storms
across the remainder of eastern Oklahoma and western Arkansas. Large
hail to around quarter size is the main threat. There is a low,
non-zero chance of damaging winds and a tornado or two south of
Interstate 40. While strong to severe storms will be possible across
southeast Oklahoma this evening, the time window of the greatest
severe weather threat is between midnight and 6 AM Monday.

There is an elevated threat for locally heavy rainfall across
northeast Oklahoma and far northwest Arkansas tonight. A deep
moisture profile, heavier rainfall rates in thunderstorms and the
potential for training could produce 1 to 2 inches of rain with
locally heavier totals up to 3 inches possible. Flooding potential
will be limited by the recent dry weather over the past couple
weeks.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY and WEDNESDAY...Winter Weather Potential.
THURSDAY...No Hazards.
FRIDAY...High Fire Weather and Wind Potential.
SATURDAY...High Wind Potential.

EXTENDED DISCUSSION...

Storms should move east of the area by mid-morning Monday. Breezy
west winds are expected on Monday behind a departing storm system.

There is a chance of some light wintry weather late Tuesday night
into Wednesday morning, across northeast Oklahoma and northwest
Arkansas. Any accumulations should be light, generally less than
an inch, with the better chances across northwest Arkansas.

Strong south winds are forecast Friday, and will combine with
warmer temperatures and low humidity to elevate fire weather
concerns.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jan 24, 4:29 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
429 PM CST Sun Jan 24 2021

OKZ049-053-242300-
Choctaw OK-Pushmataha OK-
429 PM CST Sun Jan 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 500 PM CST...

At 429 PM CST, a strong thunderstorm was located 4 miles southeast of
Oleta, moving northeast at 60 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Oleta...                          Corinne...
Sobol...

LAT...LON 3417 9541 3450 9505 3449 9504 3425 9505
      3424 9515 3410 9516 3405 9526
TIME...MOT...LOC 2229Z 225DEG 60KT 3417 9527

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.